MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET

C.R. BARD INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Catalog Number 041900
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when pulled the lever, it felt getting stuck and making it difficult to open the nitinol basket.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be part geometry.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: description: the bard skylitetm tipless nitinol stone basket consists of a handle to open, close and rotate the basket, a flexible polyimide shaft and a 4-wire nitinol stone basket.The package includes one (1) basket and one (1) introducer.Indications for use: this device is intended for use in endoscopic removal of ureteral and renal stones.Contraindications: none known.Warnings: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended.Do not use the bard skylitetm tipless nitinol stone basket if the object is too large to be removed endoscopically, as it may result in patient injury and pain.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or may lead to injury, illness or death of a patient.Do not attempt to repair, reassemble, or alter the device in any way.After use, this product will be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Follow your institutional guidelines.Caution: objects that are too large to be removed through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Precautions: before using, inspect for any breach of packaging to ensure sterility of product.Do not use if breach in sterile barrier is obvious or suspected.Do not allow the device to come in contact with any electrified instruments or laser.Kinks in the sheath will hinder the mechanical operation of the basket, may affect insertion or withdrawal of the basket and has the potential to damage the endoscopes instrument channel.Do not allow the device to be directly fired upon by any lithotripsy devices.To do so may result in damage to the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: perforation, evulsion, edema, entrapment, laceration basket inversion, hemorrhage, inability to disengage from irretrievable object directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however, the physician should use the technique most appropriate for the individual patients situation.Insertion: 1.Inspect the device prior to use and during the procedure for integrity and function.2.Make sure the basket is closed by retracting (pulling back) the basket tip into the sheath with the thumb slide as shown in figure b.3.With the basket closed, and using the optional introducer provided, carefully advance the distal portion of the closed device through the endoscope until it emerges out of the end of the endoscope.Capture and removal 1.Under direct vision or fluoroscopic guidance, slowly advance the basket tip past the object.2.Open the basket by pushing the thumb slide forward.(refer to figure b).3.Pull the basket backward toward the object while slowly rotating the basket as necessary.4.Once the object has been captured, partially close the basket to secure the object for removal by carefully pulling the thumb slide back.(refer to figure b).5.Slowly remove the basket and stone from the urinary tract.6.If the object is too large, you may need to simultaneously withdraw the basket and the ureteroscope from the urinary system.Directions for disassembly if handle disassembly is desired or required: 1.Squeeze bottom handle half at indicated points and pull down to remove handle bottom.2.Loosen thumbscrew until basket drive wire moves freely.3.Slide sheath and handle assembly over and away from drive wire.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20157899
Report Number1018233-2024-05622
Device Sequence Number11821322
Product Code FFL
UDI-Device Identifier00801741111518
UDI-Public(01)00801741111518(11)240326(17)270131(10)NGJP2049
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number041900
Device Lot NumberNGJP2049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown